×

The embedding of two-spheres in the four-sphere. (English) Zbl 0111.18804


Keywords:

topology
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] J. H. C. Whitehead, On doubled knots, J. London Math. Soc. 12 (1937), 63-71. · Zbl 0016.04402
[2] Ralph H. Fox and Emil Artin, Some wild cells and spheres in three-dimensional space, Ann. of Math. (2) 49 (1948), 979 – 990. · Zbl 0033.13602
[3] Morton Brown, Locally flat imbeddings of topological manifolds, Ann. of Math. (2) 75 (1962), 331 – 341. · Zbl 0201.56202
[4] J. H. C. Whitehead, Simplicial spaces, nuclei and m-groups, Proc. London Math. Soc. 45 (1938), 243-327. · Zbl 0022.40702
[5] Marston Morse, A reduction of the Schoenflies extension problem, Bull. Amer. Math. Soc. 66 (1960), 113 – 115. , https://doi.org/10.1090/S0002-9904-1960-10420-X Morton Brown, A proof of the generalized Schoenflies theorem, Bull. Amer. Math. Soc. 66 (1960), 74 – 76.
[6] J. W. Alexander, On the deformation of an n-cell, Proc. Nat. Acad. Sci. 9 (1923), 406-407.
[7] T. Rado, Über den Begriff der Riemannschen Fläche, Acta-Litt. Sci. Szeged 2 (1925), 101-121. · JFM 51.0273.01
[8] Edwin E. Moise, Affine structures in 3-manifolds. V. The triangulation theorem and Hauptvermutung, Ann. of Math. (2) 56 (1952), 96 – 114. · Zbl 0048.17102
[9] R. H. Bing, An alternative proof that 3-manifolds can be triangulated, Ann. of Math. (2) 69 (1959), 37 – 65. · Zbl 0106.16604
[10] Gordon M. Fisher, On the group of all homeomorphisms of a manifold, Trans. Amer. Math. Soc. 97 (1960), 193 – 212. · Zbl 0144.22902
[11] G. S. McCarty, Jr., Homeotopy groups, Abstract 61T-48, Notices Amer. Math. Soc. 8 (1961), 67.
[12] G. T. Whyburn, Topological analysis, Princeton Univ. Press, Princeton, N. J., 1958. · Zbl 0080.15903
[13] H. L. Smith, On continuous representations of a square upon itself, Ann. of Math. 19 (1918), 137-141. · JFM 46.0831.02
[14] R. H. Bing, Approximating surfaces with polyhedral ones, Ann. of Math. (2) 65 (1957), 465 – 483. · Zbl 0079.38805
[15] R. H. Bing, Locally tame sets are tame, Ann. of Math. (2) 59 (1954), 145 – 158. · Zbl 0055.16802
[16] C. D. Papakyriakopoulos, On Dehn’s lemma and the asphericity of knots, Ann. of Math. (2) 66 (1957), 1 – 26. · Zbl 0078.16402
[17] L. Pontrjagin, A classification of mappings of the three-dimensional complex into the two-dimensional sphere, Rec. Math. [Mat. Sbornik] N. S. 9 (51) (1941), 331 – 363 (English, with Russian summary). · JFM 67.0736.01
[18] E. R. van Kampen, On the connection between the fundamental groups of related spaces, Amer. J. Math. 55 (1933), 261-267. · Zbl 0006.41503
[19] Richard H. Crowell, On the van Kampen theorem, Pacific J. Math. 9 (1959), 43 – 50. · Zbl 0088.39002
[20] J. H. C. Whitehead, On the homotopy type of ANR’s, Bull. Amer. Math. Soc. 54 (1948), 1133 – 1145. · Zbl 0041.31902
[21] Hiroshi Noguchi, On regular neighbourhoods of 2-manifolds in 4-Euclidean space. I, Osaka Math. J. 8 (1956), 225 – 242. · Zbl 0074.18203
[22] Hiroshi Noguchi, The thickening of combinatorial \?-manifolds in (\?+1)-space, Osaka Math. J. 12 (1960), 97 – 112. · Zbl 0096.37902
[23] Horst Schubert, Die eindeutige Zerlegbarkeit eines Knotens in Primknoten, S.-B. Heidelberger Akad. Wiss. Math.-Nat. Kl. 1949 (1949), no. 3, 57 – 104 (German). · Zbl 0031.28602
[24] Barry Mazur, The definition of equivalence of combinatorial imbeddings, Inst. Hautes Études Sci. Publ. Math. 1959 (1959), 97 – 109. · Zbl 0119.38702
[25] Ralph H. Fox, On the imbedding of polyhedra in 3-space, Ann. of Math. (2) 49 (1948), 462 – 470. · Zbl 0032.12502
[26] J. Milnor, A unique decomposition theorem for 3-manifolds, Amer. J. Math. 84 (1962), 1 – 7. · Zbl 0108.36501
[27] E. Artin, Zur Isotopie Zweidimensionaler Flächen in \( {R_4}\), Abh. Math. Sem. Univ. Hamburg 4 (1925), 174-177. · JFM 51.0450.02
[28] J. J. Andrews and M. L. Curtis, Knotted 2-spheres in the 4-sphere, Ann. of Math. (2) 70 (1959), 565 – 571. · Zbl 0105.17406
[29] N. E. Steenrod, Products of cocycles and extensions of mappings, Ann. of Math. (2) 48 (1947), 290 – 320. · Zbl 0030.41602
[30] M. H. A. Newman, On the superposition of n-dimensional manifolds, J. London Math. Soc. 2 (1927), 56-64.
[31] Herman Gluck, Tangled manifolds, Ann. of Math. (2) 76 (1962), 62 – 72. · Zbl 0108.36403
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.